Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 24, 2019, 4:57 PM CDT for Kenedy County, Willacy County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2019, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 24, 2019, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 90 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3030 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:37 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 24, 4:37 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 437 PM CDT Mon Jun 24 2019 .SHORT TERM (Tonight through Tuesday Night): The latest BRO/CRP radar imagery shows that the conv boundary to our north is persisting, but is slowing down a bit in forward speed. The overall trend of this boundary will likely determine the conv potential across Deep South TX and the RGV into the evening and overnight hours. LAPS CAPE values remain in the 4000 to 5300 J/KG range mainly along and east of the Intestate 69C corridor. The current convection looks to be firing near this max CAPE values as the boundary continues moving south. The ARW short term guidance appears to be handling this conv the best of the CAMS guidance. The ARW shows this conv boundary sagging steadily southwards this evening and tonight eventually pushing the activity closer to the Rio Grande. This looks reasonable and will go close to this guidance for conv trends over the next 6 to 12 hours. Assuming that the conv complex pushes to the west and south of the Rio Grande later tonight, we may get a lull in the activity as outflow from the conv stabilizes the atms. The conv potential may persist into Tues for the region as a 500 mb trough axis develops/moves into the region from the west. So will maintain chc pops into Tues with decent QPF with the pops trending down into Tues Night. The increasing pops/cld cover and the conv outflow will likely start lowering the temps through tomorrow night. Fortunately, this will likely limit the heat index values for tomorrow afternoon. Will allow the Heat Advisory to expire at 7 pm this evening. .LONG TERM (Wednesday through Monday): Finally, the pattern begins to change in the long term as high pressure builds west of the region by midweek. This will allow for a fairly benign upper level pattern to set up, at least initially. At the surface, high pressure will be in control of our weather here in Deep South Texas allowing for less wind and perhaps a degree or two cooler during the afternoon. With light easterly flow at the surface through the end of the week, expect some convection possibly developing along the sea breeze roughly Thursday through the weekend. That said, the upper levels begin to become a bit more interesting by this weekend as an upper level trough or TUTT moves into the region. With continued weak easterly flow at the surface allowing for the development of a sea breeze front and some upper level support, increased POPs going into next weekend. Vaguely looking into the latter half of next weekend and into the next workweek, it appears a wetter pattern is taking shape across the region as the TUTT remains in place and southerly return flow keeps a very rich low level column in place. This should be enough to help with diurnal development at the very least. && .MARINE (Tonight through Tuesday Night): Surface obs from the lower TX Bay and Gulf waters in addition to ASCAT estimated winds indicate that the conditions across the Bay and Gulf waters have improved somewhat allowing for conditions to drop below SCA levels. Surface ridging over the Gulf of Mex will maintain light to moderate SE surface flow along the lower TX throughout Tues/Tues Night. (Wednesday through Monday): Moderate winds and seas can be expected at the start of the long term, however, as high pressure takes control, surface flow will begin to weaken allowing for a more favorable marine environment that should persist through the upcoming weekend. Cannot rule out some shower and storm development by late week and into the weekend. In response, locally agitated seas can be expected in the strongest convection, though this seems like the exception rather than the rule. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 91 80 93 / 50 40 10 10 BROWNSVILLE 81 93 80 95 / 50 40 10 10 HARLINGEN 80 94 79 97 / 50 40 10 10 MCALLEN 81 96 80 99 / 40 50 10 10 RIO GRANDE CITY 79 96 79 100 / 40 50 20 10 SOUTH PADRE ISLAND 81 86 81 89 / 50 30 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Heat Advisory until 7 PM CDT this evening for TXZ250>255-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...60 Long Term...55 Graphicast/Upper Air...62
Hazardous weather outlook, Jun 24, 4:25 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 425 PM CDT Mon Jun 24 2019 TXZ248>257-351-353-252130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Heat Advisory remains in effect for inland Cameron, Willacy and Kenedy, Hidalgo, Brooks and Starr counties until 7 PM CDT this evening. Dangerous heat indices between 111 and 115 degrees can be expected through early evening. There is a moderate risk of rip currents along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. There is potential for a few strong storms to develop across the northern ranchlands and upper Rio Grande Valley this evening and overnight. If storms develop, isolated strong wind gusts and large hail will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is potential for a few strong storms to develop, mainly across the northern ranchlands and upper Rio Grande Valley on Tuesday. If storms develop, isolated strong wind gusts and large hail will be possible. The rip current risk is expected to remain elevated through mid-week along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-252130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 24, 2:27 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
227 PM CDT Mon Jun 24 2019
TXZ251-351-242015-
Coastal Kenedy TX-Inland Kenedy TX-
227 PM CDT Mon Jun 24 2019
...SPECIAL WEATHER STATEMENT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
Riviera, or near Sarita, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sarita and Kenedy County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2726 9773 2727 9771 2728 9765 2724 9763
2724 9758 2711 9752 2711 9796 2724 9793
2724 9789 2725 9785 2725 9782 2727 9781
2727 9780 2728 9779 2728 9776
TIME...MOT...LOC 1927Z 359DEG 9KT 2728 9778
BRADYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:33 PM CDT | Small Craft Advisory for Winds | BRO | 8 hr | |
| Jun 24, 4:17 AM CDT | Heat Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 15 hr |
| Jun 24, 2:27 PM CDT | Special Weather Statement | BRO | Kleberg | 48 min |
| Jun 24, 3:09 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Jun 24, 3:20 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 40 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 39 min |
| Jun 24, 4:27 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 48 min |
| Jun 24, 4:34 PM CDT | Tornado Warning | BRO | Kenedy | 26 min |
| Jun 24, 4:45 PM CDT | Areal Flood Advisory | BRO | Kenedy | 2 hr |
| Jun 24, 4:59 PM CDT | Tornado Warning | BRO | Kenedy, Willacy | 31 min |
| Jun 24, 5:37 PM CDT | Special Weather Statement | BRO | Hidalgo | 38 min |
| Jun 24, 5:40 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 50 min |
| Jun 24, 5:43 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Jun 24, 5:55 PM CDT | Special Marine Warning | BRO | 80 min | |
| Jun 24, 6:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 84 min |
| Jun 24, 6:14 PM CDT | Special Weather Statement | BRO | Starr | 46 min |
| Jun 24, 6:15 PM CDT | Special Weather Statement | BRO | Starr | 45 min |
| Jun 24, 6:20 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 22 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 32 min |
| Jun 24, 6:38 PM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 52 min |
| Jun 24, 6:53 PM CDT | Special Marine Warning | BRO | 112 min | |
| Jun 24, 6:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.